Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 7, 2012, 1:07 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2012, 1:07 PM EST (18:07 UTC)
- Expired
- Nov 8, 2012, 4:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS72 KMLB 071807 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 107 PM EST WED NOV 7 2012 ...GUSTY WINDS CONTINUING ACROSS THE COASTAL WATERS... AMZ555-570-572-575-080900- /O.NEW.KMLB.SC.Y.0030.121107T1807Z-121108T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 107 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS OF 20 KNOTS AND GUSTY BEHIND A RECENT COLD FRONT WILL REMAIN SO THROUGH TONIGHT. SEAS WILL BUILD TO 6 FEET AND CONDITIONS WILL BE ROUGH DUE TO SHORT WAVE PERIODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
316 WHUS72 KMLB 080910 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 410 AM EST THU NOV 8 2012 AMZ570-572-575-082100- /O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/ /O.NEW.KMLB.SC.Y.0031.121108T0910Z-121108T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 410 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS WILL GENERATE HAZARDOUS WAVES ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR 20 KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-081015- /O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 410 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY HAS EXPIRED BUT EXERCISE CAUTION CONDITIONS WILL CONTINUE DUE TO NORTHWEST TO NORTH WINDS AT 15 TO 20 KNOTS ALONG WITH SEAS 4 TO 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 9:28 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 7, 9:28 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 928 AM EST WED NOV 7 2012 .DISCUSSION... CURRENT-TONIGHT...STUBBORN LOW STRATUS CEILINGS SHOULD BURN OFF THROUGH LATE MORNING...BUT SOME PERIODS OF HIGHER BASED STRATOCUMULUS CLOUDS WILL BE AROUND DURING THE AFTERNOON. DRY CONDITIONS WILL RULE OTHERWISE WITH BREEZY/GUSTY NORTHWEST WINDS AS COLD AIR ADVECTION POURS DOWN THE PENINSULA. NORTHWEST WINDS WILL FALL TO 5-10 MPH THIS EVENING AND OVERNIGHT. MAX TEMPS WILL BE ABOUT 10 DEGREES BELOW NORMAL...MOSTLY UPPER 60S TO LOWER 70S. OVERNIGHT LOWS WILL BE 10-15 DEGREES BELOW NORMAL...MID-UPPER 40S. && .AVIATION...WHILE COOLER/DRIER AIR HAS MOVED INTO THE REGION...STILL DEALING WITH SOME SPOTTY/STUBBORN LOW STRATUS NEAR TAF SITES THIS MORNING. BELIEVE THESE LOW BASES WILL EVENTUALLY LIFT IN AFFECTED AREAS BUT THERE WILL LIKELY BE BOUTS OF BROKEN STRATOCUMULUS CIGS THRU THE DAY. BREEZY NORTHWEST FLOW THE RULE WITH OCNL GUSTS GREATER THAN 20 KTS. && .MARINE...TODAY-TONIGHT...LOW PRESSURE CONTINUES TO STRENGTHEN AND RACE UP THE ATLANTIC SEABOARD THIS MORNING. THE COLD FRONT IS WELL SOUTH OF THE AREA ACROSS THE FLORIDA STRAITS. GUSTY NW WINDS AROUND 20 KTS AWAY FROM THE COAST HAVE PROMPTED CAUTIONARY STATEMENT CONDITIONS FOR SMALL CRAFT. THESE WINDS WILL CONTINUE TONIGHT 15-20/20 KTS AWAY FROM THE COAST WITH SCEC LIKELY BEING CONTINUED. WILL MONITOR IF AN SCA IN THE GULF STREAM BECOMES NECESSARY. SEAS MAINLY 3-5 FT...BUT WILL NOT RULE OUT A FEW 6 FT SEAS WELL OFFSHORE AND OVER THE GULF STREAM. && .FIRE WEATHER...TODAY...COOLER/DRIER AIR TODAY WILL BRING MIN RH VALUES DOWN TO NEAR 35 PERCENT ACROSS THE NORTH HALF OF THE INTERIOR. NOT PLANNING ON GOING WITH A RED FLAG...BUT WITH NORTHWEST WINDS LOOKING GUSTY TO 20 MPH...A FEW LOCATIONS MIGHT MEET THE THRESHOLD LATE IN THE AFTERNOON. INSTEAD...WILL ISSUE FIRE DANGER STATEMENT. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK
Hazardous weather outlook, Nov 7, 4:29 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 AM EST WED NOV 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 429 AM EST WED NOV 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WIND AND SEA IMPACT... GUSTY NORTHWEST WINDS WILL PRODUCE MARGINALLY HAZARDOUS BOATING CONDITIONS AND SMALL CRAFT SHOULD EXERCISE CAUTION IN THE OPEN ATLANTIC. .FIRE WEATHER IMPACT... DRIER AIR SPREADING INTO THE REGION MAY PRODUCE A PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON NEAR AND NORTHWEST OF INTERSTATE 4. GUSTY NORTHWEST WINDS WILL LEAD TO CONTROL CONCERNS FOR NEW OR ANY EXISTING FIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHERLY WINDS AND ELEVATED SEAS WILL LEAD TO MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE WEEK. BREEZY EASTERLY FLOW DEVELOPING OVER THE WEEKEND WILL CONTINUE THESE POOR MARINE CONDITIONS...AND ALSO PRODUCE ROUGH SURF WITH AN INCREASED RIP CURRENT THREAT AT LOCAL BEACHES. MINIMUM RELATIVE HUMIDITY VALUES BELOW 35 PERCENT MAY CONTINUE ACROSS NORTH INTERIOR SECTIONS THURSDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.